ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A Doubly curved Quadrilateral finite-element for the analysis of laminated anisotropic thin shells of revoution

Venkatesh, A and Rao, KP (1980) A Doubly curved Quadrilateral finite-element for the analysis of laminated anisotropic thin shells of revoution. In: Computers & Structures, 12 (6). pp. 825-832.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (610Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MiamiImag...

Abstract

The details of development of the stiffness matrix for a doubly curved quadrilateral element suited for static and dynamic analysis of laminated anisotropic thin shells of revolution are reported. Expressing the assumed displacement state over the middle surface of the shell as products of one-dimensional first order Hermite polynomials, it is possible to ensure that the displacement state for the assembled set of such elements, is geometrically admissible. Monotonic convergence of total potential energy is therefore possible as the modelling is successively refined. Systematic evaluation of performance of the element is conducted, considering various examples for which analytical or other solutions are available.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 01 Jun 2009 08:31
Last Modified: 19 Sep 2010 05:31
URI: http://eprints.iisc.ernet.in/id/eprint/20050

Actions (login required)

View Item View Item